EconPapers    
Economics at your fingertips  
 

Les liaisons fallacieuses: quasi-colinéarité et « suppresseur classique », aide au développement et croissance

Jean-Bernard Chatelain and Kirsten Ralf

Revue économique, 2012, vol. 63, issue 3, 557-567

Abstract: This paper shows that a multiple regression with two highly correlated explanatory variables, both of them with a near zero correlation with the dependent variable may correspond to a spurious regression or to a homeostatic model, with estimates highly sensible to outliers. The regression method does not allow how to decide which one of the two models is relevant. Statistical significance of the (very high) parameters is easily obtained, as shown doing Monte Carlo simulations. An example is provided by the Burnside and Dollar [2000] article on aid, policies and growth. Classification JEL : C12, C18, C52, F35, O47

JEL-codes: C12 C18 C52 F35 O47 (search for similar items in EconPapers)
Date: 2012
References: Add references at CitEc
Citations: View citations in EconPapers (3)

Downloads: (external link)
http://www.cairn.info/load_pdf.php?ID_ARTICLE=RECO_633_0557 (application/pdf)
http://www.cairn.info/revue-economique-2012-3-page-557.htm (text/html)
free

Related works:
Working Paper: Les liaisons fallacieuses: quasi-colinéarité et " suppresseur classique ", aide au développement et croissance (2012) Downloads
Working Paper: Les liaisons fallacieuses: quasi-colinéarité et "suppresseur classique", aide au développement et croissance (2012)
Working Paper: Les liaisons fallacieuses: quasi-colinéarité et " suppresseur classique ", aide au développement et croissance (2012) Downloads
Working Paper: Les liaisons fallacieuses: quasi-colinéarité et "suppresseur classique", aide au développement et croissance (2012)
Working Paper: Les liaisons fallacieuses: quasi-colinéarité et "suppresseur classique", aide au développement et croissance (2012)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:cai:recosp:reco_633_0557

Access Statistics for this article

More articles in Revue économique from Presses de Sciences-Po
Bibliographic data for series maintained by Jean-Baptiste de Vathaire ().

 
Page updated 2025-03-19
Handle: RePEc:cai:recosp:reco_633_0557